Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS Hastings, NE
NWS Hastings, NE issued this special weather statement at Aug 28, 2021, 5:55 PM CDT for Dawson County, Nebraska. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2021, 5:55 PM CDT (22:55 UTC)
- Expired
- Aug 28, 2021, 6:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Hastings, NE
- Hail
- 0.75 in
- Wind
- 40
County Dawson County, NE
The radar
The Grand Island radar (KUEX), 132 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 269 J/kg
- Mixed-layer CIN
- -487 J/kg
- Mixed-layer LCL
- 2050 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
715
WWUS83 KGID 282255
SPSGID
Special Weather Statement
National Weather Service Hastings NE
555 PM CDT Sat Aug 28 2021
NEZ060-072-282345-
Dawson NE-Gosper NE-
555 PM CDT Sat Aug 28 2021
...A strong thunderstorm will impact portions of north central Gosper
and south central Dawson Counties through 645 PM CDT...
At 555 PM CDT, Doppler radar was tracking a strong thunderstorm near
Eustis, or 19 miles southwest of Lexington, moving northeast at 20
mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Johnson Lake.
This includes Interstate 80 between mile markers 226 and 237.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
south central Nebraska.
&&
LAT...LON 4087 9989 4070 9969 4055 9998 4070 9998
4070 10005
TIME...MOT...LOC 2255Z 221DEG 18KT 4061 10003
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$
RossiWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Aug 28, 2:50 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Aug 28, 2:50 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 250 PM CDT Sat Aug 28 2021 .DISCUSSION...(This evening through Saturday) Issued at 212 PM CDT Sat Aug 28 2021 Late This Afternoon Into Tonight... The big story will be the threat for strong to severe thunderstorms later this evening into tonight. Forecast models are in pretty good agreement that our forecast area should remain dry through at least 6 pm. Thunderstorms are likely to develop between 5-6 pm just northwest of our forecast area and then slide into our northwestern zones (Ord to Gothenburg) between 6-8 pm. Storms will be slower to reach our Tri-Cities with possible arrival time primarily between 9 pm and midnight. There is good model agreement in the late afternoon/early evening thunderstorm development. The questions reside more in the coverage and intensity of these thunderstorms. The 12Z NAM NEST continues to be the most aggressive in both coverage and intensity with the formation of a convective line that surges south with outflow boundaries bringing possibly severe winds. The HRRR and 12Z NAM indicate more scattered convection that could be strong at the onset, but then quickly decreases in coverage and intensity. The 12Z HRW NSSL and 12Z HRW ARW both are similar to the 12Z NAM NEST indicating that the convection should be rather widespread across the forecast area by late evening. Our official forecast follows more closely in-line with the wetter NAM and HRW models. Regarding the severe weather potential, the greatest threat for severe weather will be early on during the first several hours after thunderstorm development primarily between 6-11 pm across our northwestern zones. The wind threat seems to be the biggest threat although there could be a brief window for severe hail in that first 1-3 hours. Eventually, the belief is that these storms should merge into a line that could produce severe winds in the 60-70 mph range until the gust front gets too far ahead of the line and then it will just turn into a possibly heavy rain event for some areas during the late night hours. Will have to watch out for flooding if storms start training over the same areas, which is a possibility. Sunday Into Sunday Night... This should be the best day of the bunch with cooler temperatures behind the cold front holding highs down into the upper 70s to around 80 over Nebraska, to lower 80s over north central Kansas. There could be a few remaining showers/thunderstorms across our southeastern zones in the morning, but after these exit the area, odds are that most areas should be dry through the rest of the day. We will then see some return flow and a low level jet that could result in additional thunderstorms late Sunday night with northeastern zones being most favored. Monday Into Monday Night... We will start the warmup with decent southerly flow and highs back into the lower and middle 80s Nebraska zones to the upper 80s and around 90 over north central Kansas. The big thing to watch out for will be the chance for additional warm air advection nocturnal thunderstorms Monday night mainly across our eastern zones, although they may even set up east of our forecast area. We are already in a SPC marginal risk outlook for Monday. Tuesday and Wednesday... We will see an upper level ridge build across the western high plains and thus this period stands the best chance at being dry as well as warmer. Highs should be back to at least around 90 by Wednesday and probably well into the 90s over northern Kansas. Thursday Through Saturday... The upper level ridge should still be the dominate weather feature on Thursday, but there is a slight chance that thunderstorms could make it into our northwest zones by late day. Thursday should still be hot with a lot of folks around 90 or better. That next upper trough could start to influence our forecast area a little bit more by Friday and Saturday with cooling temperatures and increasing chances for thunderstorms. .AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Sunday) Issued at 212 PM CDT Sat Aug 28 2021 The big concern as noted above will center around the chance for strong to severe thunderstorms late this evening. The soonest that we could see thunderstorms at our TAF sites would probably be 8 or 9 PM, but likely it will be later than that. The wind will be gusty out of the south until the front comes through with the thunderstorms. Strong to severe thunderstorm winds can not be ruled out this evening and we'll need to keep an eye out for how the thunderstorms develop and track later this evening. Behind the front and thunderstorms, the winds will become northerly. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && DISCUSSION...Wesely AVIATION...Wesely
Hazardous weather outlook, Aug 28, 3:47 PM CDT, 2 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 347 PM CDT Sat Aug 28 2021 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 292100- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 347 PM CDT Sat Aug 28 2021 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This Afternoon and Tonight. This afternoon and early evening will feature one final round of heat index as high as 100 to 104 degrees, mainly within north central Kansas and also some Nebraska counties along and east of Highway 281. Late this afternoon into tonight, the vast majority of the outlook area is under either a Marginal or Slight Risk for severe storms, with the more-concerning Slight Risk area focused mainly northwest of a line from Beaver City, to Grand Island, to Genoa Nebraska. Thunderstorms are expected to move southeast into the outlook area mainly after 6 pm along an advancing cold front. Thunderstorms will then track southeast across the area during the late evening and overnight hours. The main threats with most severe storms will be damaging winds to around 60 MPH and hail to around ping pong ball size. However, if an organized, southward- surging complex manages to form, a greater damaging wind threat with speeds to at least 70 MPH could materialize. In addition, parts of the area could receive heavy rain of at least 1 to 3 inches, possibly causing mainly minor, short-term flooding issues. While rain amounts will surely vary widely across the outlook area as a whole, it currently appears that our Nebraska counties are most favored to see at least localized pockets of 2 inches or more. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Between Sunday morning and late Monday night, and also Wednesday night through Friday, there are off-and-on chances for thunderstorms within various parts of the outlook area. There will likely be some potential for strong to severe storms at times, but these threat details will be best assessed no more than one to two days in advance. At this time, counties mainly north and east of the Nebraska Tri Cities are under a Marginal Risk for severe storms at some point Monday into Monday night. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any instances of hail, wind gusts over 50 MPH or possible localized flooding that might occur late this afternoon through tonight. && More information may be obtained at the following web page: https://www.weather.gov/hastings Wesely
In the hours before
Special weather statement, Aug 28, 5:55 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Hastings NE
555 PM CDT Sat Aug 28 2021
NEZ060-072-282345-
Dawson NE-Gosper NE-
555 PM CDT Sat Aug 28 2021
...A strong thunderstorm will impact portions of north central Gosper
and south central Dawson Counties through 645 PM CDT...
At 555 PM CDT, Doppler radar was tracking a strong thunderstorm near
Eustis, or 19 miles southwest of Lexington, moving northeast at 20
mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Johnson Lake.
This includes Interstate 80 between mile markers 226 and 237.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
south central Nebraska.
&&
LAT...LON 4087 9989 4070 9969 4055 9998 4070 9998
4070 10005
TIME...MOT...LOC 2255Z 221DEG 18KT 4061 10003
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
RossiThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 7:34 PM CDT | Special Weather Statement | GID | Thayer | 41 min |
| Aug 27, 9:17 PM CDT | Special Weather Statement | GID | York | 43 min |
| Aug 27, 10:21 PM CDT | Special Weather Statement | GID | Merrick | 39 min |
| Aug 27, 10:42 PM CDT | Special Weather Statement | GID | Polk | 33 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.